What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 28, 11:46 AM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Mar 28, 11:46 AM CST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1246 PM CDT Fri Mar 28 2025
...New AVIATION...
.UPDATE...
Issued at 1139 AM CDT Fri Mar 28 2025
A quick update was made to adjust POPs based on current and
forecasted trends. Otherwise, the remainder of the forecast
remains on track. /20/
&&
.SHORT TERM...
(Friday through Saturday)
Issued at 315 AM CDT Fri Mar 28 2025
Cloudy skies areawide with just middeck along and east of I-49
with low decks are still scattered along the TX/LA state line.
Where rain showers are falling, low clouds are decking where dew
points are higher in the low to mid 60s. Last night's sounding
showed still loads of dry air below the mid and freezing level. No
fog around, but the ground is very dry so even that will take
some time, but minor restrictions to visibility are occurring and
will slowly spread eastward as the rains do. Air temps are mild
in the 60s from 61 at DeQueen and 69 the warm spot in Monroe with
still 1018mb.
The short wave trough is piling into Texas and will soon close
off and slow it's movement eastward into the ridging over the SE
U.S. The air mass is already off the Atlantic seaboard and our
southerly flow will continue to moisten our low levels. The models
all take there time with this one and the rainfall amounts vary
with QPF signals. The GFS is wettest along the Gulf coast, while
the NAM and ECMWF drag stronger QPF signal well inland, as the
upper low opens early Saturday after climbing the ridge for the
next 24 hours. The NAM even develops are weak 1007mb surface low
over the TX coastal bend and lifts toward our I-30 corridor by
this time tomorrow and seems to be on track with pressures already
below 1010mb SW of Corpus Christi. This is the best scenario for
a decent shot at weekend afternoon's being dry, but low decks may
linger.
The WPC Day 1 ERO is kinda splitting the differences with a
Slight Risk from near Lufkin to Natchitoches and a marginal risk
surrounding that, over E TX and S AR counties, all due to the slow
movement of this upper low. We should get a good needed soaking
of an inch or two for all but our I-30 corridor and SE OK where
amounts will be from a quarter to half inch. The SPC is carrying a
Marginal risk for today and General for Saturday, but that
changes for the worse later in the weekend. Otherwise, maybe some
fog around by this time tomorrow, as all the models all ramp up
their QPF this afternoon and evening. Our temps will keep mild for
the short term with highs today in the low to mid 70s for most,
and then warmer mid to upper 70s and even a few lower 80s on
Saturday. Lows tonight will continue with more 60s while our
surface winds remain SE today and veer to S/SW for Saturday 5-15
mph as the trough passes by us. /24/
&&
.LONG TERM...
(Saturday Night through Friday)
Issued at 315 AM CDT Fri Mar 28 2025
The pattern remains full ghost rider with slightly more zonal
flow tomorrow before more SW flow aloft by Sunday. The chance for
severe storms ramps up Sunday afternoon and evening with an
Enhanced risk for the SPC day 3 outlook. We will be pretty
unstable with less PoPs for this leg, but the lower 80s areawide
will build the threat of severe storms along with a cold front
pushing into the picture and shifting winds to W/NW by mid
evening through midnight at least to Shreveport anyway. The SW
winds on the surface and aloft persist from Lufkin to Monroe. The
SPC day 4 actually keeps a toe hold on the boot heel of LaSalle
while ending and shifting to NW as well. All modes of Spring
severe weather are on the table and will send March on it's way
going out like a lion.
April gets a cool and dry start with a 1024mb surface air mass
anchored in the midWest U.S. and extending down the MS River
Valley. Cooler 50s for lows return for the new week along with
70s for highs, near average for Monday and then warming Tuesday
into Wednesday back into the lower 80s. Our next systems moves a
deep low, surface and upper across the plains and we will see a
wind shift trough dredge up a good rain of another half inch or
so. Then leaves the front stationary on I-20 for some more
lagniappe through the end of this outlook. /24/
&&
.AVIATION...
(18Z TAFS)
Issued at 1236 PM CDT Fri Mar 28 2025
Conditions are largely VFR this afternoon, with convection
blossoming across the region. Widespread rain showers, heavy at
times, with scattered thunderstorms will affect generally all TAF
sites through the afternoon and evening hours, with coverage and
intensity dissipating later in the evening. A TEMPO has been
introduced with this TAF issuance to cover expected timing. Thunderstorms
will reduce vsbys temporarily (1-3SM) and may drag ceilings
briefly down to MVFR. Ceilings to drop overnight to IFR and then
struggle to recover through Saturday morning. Vicinity showers
likely to accompany low cigs through this time. Winds generally SE
today and this evening 10-12kts, gusting at times to near 20kts
and becoming variable and gusty up to 35-40kts within and in the
vicinity of thunderstorms.
Kovacik
&&
.SPOTTER INFORMATION STATEMENT...
Issued at 700 AM CDT Thu Mar 27 2025
Spotter activation may be needed this afternoon for isolated
strong storms that may develop over portions of Deep East Texas
and Northcentral Louisiana.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 64 82 67 84 / 80 30 0 30
MLU 65 78 66 84 / 90 80 10 20
DEQ 60 80 62 82 / 80 20 40 40
TXK 64 81 67 83 / 80 30 20 40
ELD 61 79 63 83 / 90 70 10 30
TYR 63 82 67 82 / 40 0 10 30
GGG 62 82 66 84 / 70 10 0 30
LFK 63 83 66 84 / 60 20 0 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
SHORT TERM...24
LONG TERM....24
AVIATION...23
In the hours before
Special weather statement, Mar 28, 8:16 AM CST, 4 hours 32 minutes before
Special Weather Statement
National Weather Service Shreveport LA
916 AM CDT Fri Mar 28 2025
ARZ070>072-LAZ001>004-281445-
Caddo LA-Lafayette AR-Miller AR-Columbia AR-Webster LA-Claiborne
LA-Bossier LA-
916 AM CDT Fri Mar 28 2025
...A LINE OF SHOWERS WILL IMPACT NORTHWESTERN CADDO...NORTHERN
BOSSIER...WESTERN CLAIBORNE AND WEBSTER PARISHES AND SOUTHWESTERN
COLUMBIA...SOUTH CENTRAL MILLER AND SOUTHWESTERN LAFAYETTE COUNTIES
UNTIL 945 AM CDT...
At 916 AM CDT, Doppler radar was tracking a line of showers and
isolated thunderstorms extending from over Oil City to near Minden,
or extending from 20 miles northwest of Shreveport to near Minden,
moving north at 50 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Minden, Springhill, Homer, Vivian, Haynesville, Benton, Sibley,
Cullen, Plain Dealing, Cotton Valley, Oil City, Sarepta,
Mooringsport, Bradley, Taylor, Emerson, Hosston, Dixie Inn,
Dubberly and Rodessa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3257 9404 3266 9404 3306 9401 3322 9347
3301 9302 3258 9312 3258 9318 3255 9317
3253 9317 3248 9316 3248 9315 3246 9315
3245 9317 3272 9355
TIME...MOT...LOC 1415Z 185DEG 43KT 3273 9393 3285 9353 3264 9323
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
20Special weather statement, Mar 28, 8:46 AM CST, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Shreveport LA
946 AM CDT Fri Mar 28 2025
ARZ060-061-070>073-LAZ004-281515-
Hempstead AR-Union AR-Lafayette AR-Miller AR-Columbia AR-Nevada
AR-Claiborne LA-
946 AM CDT Fri Mar 28 2025
...A LINE OF SHOWERS WILL IMPACT WESTERN UNION...COLUMBIA...CENTRAL
MILLER...SOUTHEASTERN HEMPSTEAD...LAFAYETTE AND NEVADA COUNTIES AND
NORTHEASTERN CLAIBORNE PARISH UNTIL 1015 AM CDT...
At 946 AM CDT, Doppler radar was tracking a line of showers and
isolated thunderstorms extending from 6 miles north of Ida to 8
miles east of Homer, or extending from 15 miles east of Atlanta to 8
miles east of Homer, moving north at 50 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
El Dorado, Magnolia, Hope, Smackover, Stamps, Waldo, Lewisville,
Norphlet, McNeil, Haynesville, Fouke, Emmet, Emerson, Buckner,
Perrytown, Rosston, Garland, Fulton, Willisville and Bodcaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3368 9384 3379 9326 3368 9311 3338 9312
3337 9280 3339 9276 3336 9265 3279 9286
3319 9339 3314 9395 3361 9385 3361 9382
3362 9385
TIME...MOT...LOC 1445Z 190DEG 42KT 3309 9390 3323 9338 3279 9292
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
20Special weather statement, Mar 28, 9:22 AM CST, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1022 AM CDT Fri Mar 28 2025
ARZ050-051-059>061-070-281600-
Hempstead AR-Little River AR-Howard AR-Miller AR-Sevier AR-Nevada
AR-
1022 AM CDT Fri Mar 28 2025
...A LINE OF SHOWERS WILL IMPACT SOUTHEASTERN LITTLE RIVER...
NORTHWESTERN MILLER...HEMPSTEAD...SOUTHEASTERN HOWARD...NEVADA AND
SOUTHEASTERN SEVIER COUNTIES UNTIL 11 AM CDT...
At 1022 AM CDT, Doppler radar was tracking a line of showers and
isolated thunderstorms extending from near Mandeville to near
Lisbon, or extending from 7 miles northeast of Texarkana to 9 miles
west of El Dorado, moving northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Texarkana, Hope, Nashville, Prescott, Mineral Springs, Emmet,
Blevins, Perrytown, Rosston, Tollette, Fulton, Washington, Bluff
City, Saratoga, Mandeville, McCaskill, Ozan, Cale, McNab and
Oakhaven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3341 9404 3403 9399 3401 9375 3398 9365
3396 9362 3395 9353 3394 9353 3396 9347
3395 9342 3396 9338 3390 9330 3388 9331
3384 9329 3383 9322 3380 9318 3382 9314
3378 9310 3348 9312 3357 9329 3358 9357
TIME...MOT...LOC 1522Z 202DEG 40KT 3351 9391 3361 9363 3360 9330
3353 9312 3322 9282
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
20Special weather statement, Mar 28, 12:33 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
133 PM CDT Fri Mar 28 2025
LAZ010-011-017-281900-
Red River LA-De Soto LA-Sabine LA-
133 PM CDT Fri Mar 28 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL SABINE...SOUTH
CENTRAL RED RIVER AND SOUTHEASTERN DE SOTO PARISHES UNTIL 2 PM CDT...
At 133 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Converse, or 17 miles southeast of Mansfield, moving
north at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Coushatta, Pleasant Hill, Rambin, Evelyn, Pelican and Armistead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3204 9361 3202 9336 3192 9341 3193 9342
3193 9343 3192 9343 3191 9344 3188 9344
3179 9349 3180 9359
TIME...MOT...LOC 1832Z 188DEG 26KT 3184 9352
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
26